Lightning, Jefferson
- When
- July 27, 5:00 PM MST
- Where
- Jefferson County, Morrison
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.650, -105.180
A man was struck and killed by lightning, while jogging at Matthews Winters Park in Morrison. The thunderstorm, which produced numerous lightning strikes, also caused a power outage at Red Rocks Amphitheatre, forcing the cancellation of a concert scheduled later in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A man was struck and killed by lightning, while jogging at Matthews Winters Park in Morrison. The thunderstorm, which produced numerous lightning strikes, also caused a power outage at Red Rocks Amphitheatre, forcing the cancellation of a concert scheduled later in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 27, 2:20 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT FRI JUL 27 2007 .SHORT TERM...THE AIRMASS REMAINS QUITE MOIST THIS AFTERNOON WITH INTEGRATED PRECIPITABLE WATER VALUES AROUND 1.40 INCHES. NAM SOUNDINGS AROUND DENVER FOR THIS EVENING SHOWED THAT PW VALUES MAY CLIMB TO ABOUT 1.55 INCHES. HEATING OF THE DAY HAS BEEN CAUSING SCATTERED SHOWER ACTIVITY TO BUBBLE UP ACROSS MOST OF THE COUNTY WARNING AREA. STORM MOTIONS HAVE BEEN SLOW...AND RADAR CROSS SECTIONS HAVE BEEN INDICATING LOW CENTROID STORMS. EXPECT THAT THE SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING WITH THE POSSIBILITY THAT ACTIVITY INTENSIFIES AS EVENING WHERES ON. LOW LEVEL WIND FIELDS FROM THE RUC SHOWED THE STRONGEST EASTERLY WIND FIELD AT 00Z. WILL LET THE FLASH FLOOD WATCH CONTINUE. SCATTERED SHOWER ACTIVITY MAY CONTINUE THROUGH MUCH OF THE NIGHT...A LOT LIKE HAPPENED THIS MORNING. FOR SATURDAY...LATEST MODEL RUNS DO NOT SHOW VERY MUCH WARMING ALOFT...WHILE A SURFACE HIGH PRESSURE AREA REMAINS OVER THE CENTRAL PLAINS. WINDS ALOFT WILL ALSO REMAIN WEAK. AND MODEL SOUNDINGS SHOW JUST AS MUCH MOISTURE OVER NORTHEAST COLORADO AS WE SAW TODAY. IT IS POSSIBLE THAT SATURDAY WILL BE A REPEAT OF THIS AFTERNOON. WILL LET THE LATER SHIFT ASSESS THE NEED FOR ANOTHER FLASH FLOOD WATCH FOR SATURDAY AFTERNOON. .LONG TERM...FOR SATURDAY NIGHT INTO SUNDAY...A DRIER NORTHWESTERLY FLOW WILL OCCUR AS THE SUBTROPICAL MOISTURE THAT HAS BEEN OVER THE CWFA SHIFTS TO THE SOUTH. THERE IS STILL ENOUGH MOISTURE AVBL TO WARRANT A SLIGHT CHANCE OF TSTMS FOR AREAS MAINLY TO THE WEST AND SOUTH OF DENVER. THE UPPER RIDGE WILL GRADUALLY BUILD OVER THE WEST WITH THE CENTER SHIFTING OVER SRN WY/NERN UT/NWRN CO ON MONDAY. TUESDAY COULD BE THE DRIEST DAY WITH THE RIDGE PROGGED TO FLATTEN SOMEWHAT AS ANOTHER TROUGH MOVES ACRS THE NRN TIER/PLAINS. A COLD FRONT ASSOCIATED WITH THIS SYSTEM COULD BRING COOLER TEMPERATURES TO NERN CO FOR WEDNESDAY AND THURSDAY. TOO EARLY FOR ANY BIG ADJUSTMENTS. FOR NOW WILL KEEP THINGS STEADY STATE WITH ONLY A SLIGHT DCRS IN MAX TEMPERATURES FOR THAT PERIOD. .AVIATION...MOIST AIRMASS IS IN PLACE WITH SCATTERED CONVECTION EXPECTED THIS EVENING. HEAVY RAINFALL WITH LOW VSBYS IN SHOWERS WILL BE THE MAIN IMPACT FROM THE SHOWERS. MVFR CIGS WILL ALSO DEVELOP WITH SHOWERS AND PERSIST DURING THE EARLY MORNING HOURS. ADDITIONAL SHOWERS ARE EXPECTED AGAIN SATURDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT FRI JUL 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT FRI JUL 27 2007 ...HEAVY RAINS POSSIBLE ALONG THE FRONT RANGE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. WHILE THERE IS A THREAT OF HEAVY RAIN WITH ANY STORM THAT DEVELOPS TODAY...THE THREAT OF FLASH FLOODING IS EXPECTED TO BE GREATEST OVER THE FOOTHILLS DURING THE AFTERNOON... AND TRANSITION ONTO THE PLAINS LATE IN THE AFTERNOON AND EVENING. SOME OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING UP TO 4 INCHES OF RAIN IN 3 HOURS...WHICH WOULD CAUSE LIFE THREATENING FLASH FLOODING. IT IS STILL NOT POSSIBLE TO PINPOINT WHERE THE HEAVIEST RAIN WILL BE...BUT LOCATIONS MOST PRONE TO FLOODING INCLUDE CANYONS IN THE FOOTHILLS...THE HAYMAN AND OVERLAND BURN AREAS...AND HIGHLY URBANIZED AREAS. WESTERN WASHINGTON COUNTY WILL ALSO BE AT INCREASED RISK FOR FLOODING TODAY DUE TO HEAVY RAIN THAT FELL LAST NIGHT. RESIDENTS SHOULD REVIEW FLOOD SAFETY GUIDELINES AND KNOW WHAT TO DO IN THE EVENT A WARNING IS ISSUED LATER TODAY. REMEMBER THAT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOOD WATERS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS ON SATURDAY AND SUNDAY...WITH A SLIGHT CHANCE ACROSS THE PLAINS. MONDAY THROUGH THURSDAY ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF RAINFALL AMOUNTS OVER ONE INCH IN TIME PERIODS LESS THAN AN HOUR WILL BE APPRECIATED. DANKERS/COOPER
The Denver radar (KFTG), 56 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 lightning. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Jefferson | 2007-07-27 | 24 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45917.